Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 15, NWS Albuquerque, NM

March 20, 2013

NWS Albuquerque, NM issued this wind advisory at Mar 20, 2013, 3:04 PM MDT. It took effect at Mar 21, 2013, 11:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 3:04 PM MDT (21:04 UTC)
In effect from
Mar 21, 2013, 11:00 AM MDT
Expired
Mar 21, 2013, 7:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WWUS75 KABQ 202104
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT WED MAR 20 2013

...VERY WINDY CONDITIONS THURSDAY ACROSS PORTIONS OF CENTRAL AND
EASTERN NEW MEXICO...

.WINDS ALOFT WILL INCREASE THURSDAY AS AN UPPER LEVEL DISTURBANCE
PROGRESSES EAST ACROSS THE CENTRAL ROCKIES. THESE WINDS WILL MIX
DOWN TO THE SURFACE BY LATE MORNING AND CONTINUE THROUGH THE
AFTERNOON...WITH THE STRONGEST WINDS LOCATED FROM THE SANDIA
MOUNTAINS SOUTH TO SIERRA BLANCA AND EAST TO THE TEXAS BORDER.
WINDS WILL SUBSIDE AROUND SUNSET. 

NMZ521>523-526-533-535>539-210530-
/O.NEW.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
304 PM MDT WED MAR 20 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. 

* LOCATION...SANDIA....MANZANO AND THE SOUTH CENTRAL MOUNTAINS...
  ADJACENT HIGHLANDS...EAST CENTRAL PLAINS AND CHAVES COUNTY
  PLAINS.

* WINDS...WEST 25 TO 35 WITH OCCASIONAL GUSTS TO NEAR 50 MPH. 

* TIMING...WINDS INCREASING LATE THURSDAY MORNING AND PEAKING
  BETWEEN NOON AND 3 PM MDT. WINDS DECREASING BELOW ADVISORY
  THRESHOLDS AROUND SUNSET.

* VISIBILITY...LOCAL REDUCTIONS TO LESS THAN 3 MILES IN DUST PRONE
  LOCATIONS.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH TO
  SOUTH ORIENTED ROADWAYS...INCLUDING BUT NOT LIMITED TO HIGHWAYS
  285...41...54 AND PORTIONS OF 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
4 follow-up statements
081 
WWUS75 KABQ 210334
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
934 PM MDT WED MAR 20 2013

...VERY WINDY CONDITIONS THURSDAY ACROSS PORTIONS OF CENTRAL AND
EASTERN NEW MEXICO...

.WINDS ALOFT WILL INCREASE THURSDAY AS AN UPPER LEVEL DISTURBANCE
PROGRESSES EAST ACROSS THE CENTRAL ROCKIES. THESE WINDS WILL MIX
DOWN TO THE SURFACE BY LATE MORNING AND CONTINUE THROUGH THE
AFTERNOON...WITH THE STRONGEST WINDS LOCATED FROM THE SANDIA
MOUNTAINS SOUTH TO SIERRA BLANCA AND EAST TO THE TEXAS BORDER.
WINDS WILL SUBSIDE AROUND SUNSET.

NMZ521>523-526-533-535>539-211100-
/O.CON.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
934 PM MDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY...

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND THE SOUTH
  CENTRAL MOUNTAINS... EASTWARD ACROSS PORTIONS OF THE EAST
  CENTRAL AND SOUTHEAST PLAINS.

* WINDS...WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 50 MPH.

* TIMING...WINDS INCREASING LATE THURSDAY MORNING AND PEAKING
  BETWEEN NOON AND 4 PM. WINDS WILL DECREASE AROUND SUNSET.

* VISIBILITY...LOCAL REDUCTIONS TO LESS THAN 3 MILES IN DUST 
  PRONE LOCATIONS. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH 
  TO SOUTH ORIENTED ROADWAYS...INCLUDING BUT NOT LIMITED TO 
  HIGHWAYS 285...41...54 AND PORTIONS OF 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
569 
WWUS75 KABQ 211016
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 AM MDT THU MAR 21 2013

...STRONG AND GUSTY WEST WINDS TODAY ACROSS PORTIONS OF CENTRAL
AND EASTERN NEW MEXICO...

.WESTERLY WINDS WILL INCREASE TODAY AS AN UPPER LEVEL DISTURBANCE
TRACKS EAST ACROSS THE CENTRAL ROCKIES AND SURFACE LOW PRESSURE IS
CENTERED OVER THE TEXAS PANHANDLE. THE STRONGEST WINDS ARE
EXPECTED TO STRETCH FROM THE SANDIA MOUNTAINS SOUTH OVER LINCOLN
COUNTY AND EAST TO THE TEXAS BORDER. WINDS WILL SUBSIDE AROUND
SUNSET.

NMZ540-211730-
/O.EXA.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/
SOUTHWEST CHAVES COUNTY-
416 AM MDT THU MAR 21 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. 

* LOCATION...THE SOUTHWEST PANHANDLE OF CHAVES COUNTY INCLUDING
  DUNKEN AND ELK. 

* WINDS...WEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 55 MPH.

* TIMING...WINDS ARE EXPECTED TO STRENGTHEN LATE THIS MORNING THEN
  PEAK DURING THE MID AFTERNOON HOURS BEFORE DIMINISHING AROUND
  SUNSET.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH
  TO SOUTH ORIENTED ROADWAYS...INCLUDING STATE ROAD 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>523-526-533-535>539-211730-
/O.CON.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
416 AM MDT THU MAR 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING...

* LOCATION...THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS...
  EASTWARD ACROSS MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS.

* WINDS...WEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO AROUND 50
  MPH.

* TIMING...WINDS ARE EXPECTED TO STRENGTHEN LATE THIS MORNING AND
  PEAK DURING THE MID AFTERNOON HOURS BEFORE DIMINISHING AROUND
  SUNSET.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH 
  TO SOUTH ORIENTED ROADWAYS...INCLUDING BUT NOT LIMITED TO 
  HIGHWAYS 285...41...54 AND PORTIONS OF HIGHWAY 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
905 
WWUS75 KABQ 211633
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1033 AM MDT THU MAR 21 2013

...STRONG AND GUSTY WEST WINDS TODAY ACROSS PORTIONS OF CENTRAL
AND EASTERN NEW MEXICO...

.WESTERLY WINDS WILL INCREASE TODAY AS A WEAK PACIFIC STORM SYSTEM TRACKS
EAST ACROSS THE CENTRAL ROCKIES AND SURFACE LOW PRESSURE STRENGTHENS
OVER THE TEXAS PANHANDLE. THE STRONGEST WINDS ARE EXPECTED TO
STRETCH FROM THE SANDIA MOUNTAINS SOUTH OVER LINCOLN COUNTY AND
EAST TO THE TEXAS BORDER. WINDS WILL SUBSIDE AROUND SUNSET.

NMZ521>523-526-533-535>540-220100-
/O.CON.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1033 AM MDT THU MAR 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* LOCATION...THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS... 
  EASTWARD ACROSS MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS. 

* WINDS...WEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO AROUND 50 
  MPH. 

* TIMING...WINDS ARE EXPECTED TO STRENGTHEN LATE THIS MORNING 
  AND PEAK DURING THE MID AFTERNOON HOURS BEFORE DIMINISHING 
  AROUND SUNSET. 

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING 
  DUST.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH 
  TO SOUTH ORIENTED ROADWAYS...INCLUDING BUT NOT LIMITED TO 
  HIGHWAYS 285...41...54 AND PORTIONS OF HIGHWAY 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
394 
WWUS75 KABQ 220051
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MDT THU MAR 21 2013

NMZ521>523-526-533-535>540-220200-
/O.EXP.KABQ.WI.Y.0015.000000T0000Z-130322T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
651 PM MDT THU MAR 21 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

STRONG WEST WINDS WILL CONTINUE TO WEAKEN THROUGH SUNSET. UNTIL
THEN...GUSTS UP TO 45 MPH WILL BE POSSIBLE AT TIMES...ESPECIALLY
OVER THE CAPROCK AND HIGHER TERRAIN OF THE CENTRAL AND SOUTH
CENTRAL MOUNTAINS. THIS INCLUDES COMMUNITIES FROM FORT SUMNER
EASTWARD THROUGH CLOVIS.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 20, 11:57 AM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Mar 20, 11:57 AM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1157 AM MDT WED MAR 20 2013

.AVIATION...
18Z TAF CYCLE
SOME LOW CLOUDS LINGERING ALONG AND JUST A BIT EAST OF THE MID AND
LOWER PECOS VALLEY OF NM THIS AFTN WITH CIGS GENERALLY JUST ABOVE
MVFR LVLS...BUT THESE SHOULD BREAK UP AT LEAST TO SOME DEGREE THIS
AFTN. THE HIGH AND MID CLOUDS CURRENTLY THICKENING OVER THE STATE
WILL TEND TO LOWER FURTHER LATER THIS AFTN AND EVE...ESPECIALLY
ACROSS W HALF TO TWO THIRDS OF NM. BROKEN CIGS OF 8000-10000 FEET
WILL BE COMMON OVER WEST THIRD TO HALF OF NM BY EARLY OR MID EVE.
A FEW LIGHT SHOWERS...MORE VIRGA THOUGH THAN SHOWERS....WILL ALSO
BE POSSIBLE IN THE N CENTRAL TO NW SECTIONS OF THE STATE AFTER
ROUGHLY 23Z...OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH AT LEAST 06Z. THEREAFTER THOUGH THERE MAY BE SOME
OCCASIONAL HIGHER MTN PEAK OBSCURATIONS ACROSS N CENTRAL AND NW NM
AND PERHAPS SOME PATCHES OF MVFR CIGS NEAR AND ESPECIALLY EAST OF A
ROW TO TCC LINE. AS FOR WINDS BREEZY CONDITIONS WILL DEVELOP THIS
AFTERNOON...BUT GUSTS WILL GENERALLY STAY AT OR BELOW 30 KT AT
THE SURFACE.

43

&&

.PREV DISCUSSION...330 AM MDT WED MAR 20 2013...
MODELS STILL DIFFER IN SOME OF THE DETAILS OF THE DAY TO DAY
INCREASINGLY MORE UNSETTLED WX PATTERN TO DEVELOP THROUGH THE END OF
THIS WEEK...AS A LARGE UPPER LOW PRESSURE SYSTEM DEVELOPS OVER THE
NORTHERN AND CENTRAL ROCKIES AND EXPANDS SOUTHWARD DURING THE
WEEKEND.

MID TO HIGH LEVEL MOISTURE TO INCREASE SIGNIFICANTLY FROM WEST TO
EAST OVER NM TODAY WITH CIRA TPW/LAYER TPW IMAGERY INDICATING A
DECENT FETCH INTO AND ALONG THE CA COAST. LOCALLY BREEZY CONDITIONS
WESTERN MTS AND NORTHEAST HIGHLANDS AND PLAINS THIS AFTERNOON AS LEE
TROUGH DEVELOPS.

UPTICK IN WINDS THURSDAY ESPECIALLY FROM THE SANDIA/MANZANO MTS EAST
AND SOUTH AS SFC LOW CENTER SLIDES INTO EAST CENTRAL NM AND H7 WINDS
START TO PICK UP. THURSDAY WILL BE THE WARMEST DAY OF THIS FORECAST
PACKAGE AS HIGHS OVERALL WILL RANGE FROM 5 TO 15 DEGREES ABOVE
AVERAGE.

WINDS ARE NOT QUITE AS STRONG FRIDAY IN THE EAST WITH A SURFACE
FRONT PUSHING INTO THE PLAINS. THE WEST WILL STILL BE BREEZY TO
WINDY HOWEVER...AND HIGH TEMPERATURES WILL START TO COOL... 5 TO 15
DEGREES IN THE EAST WITH A COUPLE OF DEGREES OR SO IN THE WEST.

FOR THE WEEKEND...WINDS INCREASE BUT PERHAPS MORE IMPORTANT THE
CALENDAR MAY SAY ITS SPRING BUT TEMPERATURES WILL BECOME MORE WINTER
LIKE FOR A FEW DAYS.

H7 TEMPS TUMBLE WITH THE BIGGEST CHANGES FROM FRI INTO SAT
ESPECIALLY IN THE NORTH CENTRAL AND NORTHEAST WHERE -10C OR COLDER
IS FORECAST WITH NOT MUCH OF A RECOVERY FOR THE NORTHEAST CORNER
UNTIL NEXT TUESDAY. HIGHS SATURDAY/SUNDAY AREA WIDE WILL BE 10 TO 20
DEGREES BELOW AVERAGE. LOW TEMPERATURES FORECAST ALSO CRATER WITH
SATURDAY AND SUNDAY NIGHTS THE COLDEST. ANYONE WITH EARLY
BLOOMING/TENDER VEGETATION MAY NEED TO PROTECT IT FROM FREEZING BOTH
SATURDAY AND SUNDAY NIGHT...EVEN AROUND THE ABQ METRO.

CHANCES FOR PRECIPITATION INTO THE WEEKEND MOSTLY CONFINED TO
LOCALES ALONG/NORTH OF INTERSTATE 40. SOME POTENTIAL FOR ISOLD TSTMS
MAINLY NEAR THE CO BORDER AND POSSIBLY ALG THE TX BORDER. PERHAPS
BETTER CHANCES FOR WETTING PRECIPITATION WILL BE FROM THE E SLOPES
SANGRE DE CRISTO MTS TO NORTHEAST PLAINS WHERE SOME SNOW COULD
ACCUMULATE SATURDAY.

.FIRE WEATHER...
WEAK RIDGE ALOFT WILL FLATTEN WITH ANOTHER QUICK INFLUX OF CLOUDS
MOVING EASTWARD INTO NM TODAY. RH RECOVERY HAS EXCEEDED YESTERDAY'S
READINGS...ESPECIALLY IN THE EAST CENTRAL PLAINS WHERE BETTER
DEWPOINTS ARE STILL SEEPING IN. AS ANOTHER WEAK RIPPLE IN THE FLOW
ALOFT MOVES INTO NM...THE ATTENDANT MOISTURE WILL HELP PRODUCE SOME
SPOTTY SHOWERS...MUCH OF WHICH WILL LIKELY BE VIRGA...OVER THE NORTH
CENTRAL TO NORTHWESTERN ZONES OF THE STATE. DESPITE THE CLOUDS
TEMPERATURES WILL STILL TREND UPWARD A COUPLE DEGREES...AND WINDS
WILL VEER MORE SOUTHERLY IN THE PLAINS AND TURN MORE SOUTHWESTERLY
TO THE WEST OF THE RIO GRANDE. BREEZY CONDITIONS WILL BE SEEN IN THE
NORTHEASTERN QUADRANT...BUT SPEEDS WILL REMAIN BELOW CRITICAL
THRESHOLDS AS WILL MINIMUM RH VALUES. GOOD TO EXCELLENT VENTILATION
SHOULD DEVELOP TODAY AS WELL.

MID TO HIGH LEVEL CLOUDS WILL BE SLOW TO ERODE AWAY
TONIGHT...KEEPING OVERNIGHT TEMPERATURES WARMER. THIS WILL IMPEDE RH
RECOVERY OUTSIDE OF THE PLAINS AND THE NORTHERN MOUNTAINS. THE SPLIT
FLOW REGIME WILL STEER A SIGNIFICANT DISTURBANCE ALOFT OVER THE
CENTRAL ROCKIES WITH A WEAKER ONE MOVING INTO NM THURSDAY. THE FLOW
ALOFT WILL RESPOND UPWARD...AND THE NAM12 MODEL IS NOW BOASTING
10KFT WINDS OF 30 TO 55 KT OVER THE CENTRAL MOUNTAIN CHAIN JUST
BEFORE NOON THURSDAY. DEEP MIXING SHOULD TRANSFER SOME OF THESE
HIGHER SPEEDS OVER THE MOUNTAIN CHAIN AND DOWNSLOPE INTO THE EASTERN
PLAINS. THUS...SURFACE/20FT WIND SPEEDS WERE INCREASED FOR
THURSDAY...AND THIS PUTS FWZ108 IN THE EAST CENTRAL PLAINS AT
CRITICAL CONDITIONS FOR SEVERAL HOURS. WILL HOIST A WATCH FOR ONLY
FWZ108...BUT IT SHOULD BE NOTED THAT A MINORITY OF THE NORTHEAST
HIGHLANDS AND NORTHEASTERN PLAINS ZONES...FWZ103 AND FWZ104...ALSO
HAD A RELATIVELY SMALL/LOCALIZED DEPICTION OF CRITICAL CONDITIONS.
THESE AREAS WILL BE LEFT OUT OF WATCH DUE TO THE RELATIVELY SMALL
IMPACTED PORTION OF THE OVERALL ZONES. SHOWERS WILL ALSO REMAIN A
POSSIBILITY IN THE NORTH CENTRAL TO NORTHWESTERN ZONES THURSDAY WITH
PERHAPS A DRY LIGHTNING STRIKE OR TWO IN THE NORTHERN MOUNTAINS.

THE PATTERN STILL LOOKS TO STAY ACTIVE INTO FRIDAY AND THE WEEKEND.
AS AFOREMENTIONED WAVES MOVE OUT THURSDAY/THURSDAY NIGHT A MORE
VIGOROUS AND COLDER LOW WILL SAG INTO THE CENTRAL ROCKIES FRIDAY
INTO SATURDAY. WHILE THE BULK OF ANY WETTING PRECIPITATION WILL
IMPACT THE NORTHERN TIER OF NM...STRONGER WINDS AND COOLER
TEMPERATURES WILL ACCOMPANY THIS WEATHER SYSTEM. WINDS WOULD BE
STRONGEST ON SATURDAY...AND THE TEMPERATURES WILL HAVE PLUMMETED
WELL BELOW NORMAL BY THEN. CURRENT FORECAST DOES HAVE WINDS AND RH
AT CRITICAL VALUES FOR SATURDAY...MOSTLY DUE TO THE PUNCH OF DRY AIR
THAT WILL FOLLOW THE COLDER AIR. THIS ISN/T A TYPICAL FIRE WX
GROWTH PATTERN...SO CONFIDENCE IN ANY KIND OF UPCOMING HIGHLIGHTS
FOR SATURDAY IS LOW.

52

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ108.

&&
Hazardous weather outlook, Mar 20, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED MAR 20 2013

NMZ501>540-211200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
THURSDAY AFTERNOON ACROSS THE EAST CENTRAL PLAINS.

STRONG AND GUSTY NORTHWEST WINDS ARE POSSIBLE OVER MUCH OF THE
REGION ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40 SATURDAY. IN
ADDITION...MUCH COLDER AIR WILL PLUNGE INTO THE STATE...WITH
OVERNIGHT LOW TEMPERATURES SATURDAY AND SUNDAY NIGHT RANGING FROM
AROUND 5 TO 25 DEGREES BELOW AVERAGE. ACTION MAY BE NECESSARY TO
PROTECT TENDER AND EARLY BLOOMING VEGETATION FROM FREEZING.
ACCUMULATING SNOW WILL ALSO BE POSSIBLE FROM THE EAST SLOPES OF THE
SANGRE DE CRISTO MOUNTAINS TO THE NORTHEAST PLAINS SATURDAY INTO
SATURDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 20, 2:15 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT WED MAR 20 2013

NMZ501>540-211100-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
215 PM MDT WED MAR 20 2013

...A STRONG COLD FRONT TO BRING AN ABRUPT CHANGE IN THE WEATHER THIS
WEEKEND ACROSS NORTHERN AND CENTRAL NEW MEXICO...

A STRONG EARLY SPRING COLD FRONT WILL PUSH THROUGH ON SATURDAY...
BRINGING MUCH COLDER AIR AND WINDY CONDITIONS TO THE AREA. THIS WILL
BE A RATHER ABRUPT CHANGE GIVEN TEMPERATURES OVER THE PAST TEN DAYS
HAVE GENERALLY BEEN ABOVE TO WELL ABOVE NORMAL.

BELOW TO WELL BELOW NORMAL TEMPERATURES ARE FORECAST BEHIND THE
FRONT ON SATURDAY AND SUNDAY. LOW TEMPERATURES ON SATURDAY AND
SUNDAY NIGHTS WILL BE BELOW FREEZING MOST AREAS...EVEN DOWN INTO
THE LOWER SINGLE DIGITS AT A FEW NORTHERN MOUNTAIN LOCATIONS. AT
LOWER ELEVATION LOCATIONS...SUCH AS THE ALBUQUERQUE METRO AREA...LOW
TEMPERATURES WILL DIP TO READINGS NOT OBSERVED SINCE LATE FEBRUARY.
AFTER A COUPLE DAYS OF COLD CONDITIONS...A WARMING TREND WILL BEGIN
ON MONDAY OF NEXT WEEK.

WINDY TO VERY WINDY CONDITIONS ARE EXPECTED SATURDAY WITH THE
STRONGEST WINDS ACROSS THE EASTERN HIGHLANDS AND ADJACENT PLAINS. IN
ADDITION TO WINDY AND COLD CONDITIONS...SNOW IS FORECAST ACROSS THE
NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND ADJACENT PLAINS. ANY
SIGNIFICANT ACCUMULATIONS SHOULD BE CONFINED TO THE HIGHER TERRAIN
NEAR THE COLORADO BORDER.

THOSE WITH OUTDOOR PLANS...OR PLANNING TRAVEL ACROSS NEW MEXICO
OVER THE WEEKEND SHOULD KEEP UP WITH THE LATEST FORECASTS AND WEATHER
STATEMENTS. FOR THE LATEST INFORMATION TUNE IN TO NOAA WEATHER
RADIO...GO ONLINE AT WEATHER.GOV/ABQ...AND STAY INFORMED WITH YOUR
LOCAL BROADCAST AND PRINT MEDIA FOR THE LATEST INFORMATION.

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:39 AM MDTFire Weather WatchABQ12 hr
Mar 20, 3:44 PM MDTRed Flag WarningABQBernalillo, Cibola, McKinley, Sandoval, San Juan, Socorro and 1 more28 hr

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.